MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GHIATAS BREAST LOCALIZATION WIRE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. GHIATAS BREAST LOCALIZATION WIRE; BIOPSY INSTRUMENT
Model Number 475201
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The photo review is currently underway review.
 
Event or Problem Description
It was reported that post placement of a localization wire, an artifact allegedly was found on mri imaging.Reportedly, the patient went to the or to remove the localization wire.It was further reported that there was no any additional intervention was required.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: complaint history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: five sealed ghiatas lot samples were returned for evaluation and one mr image was provided for review.The returned samples could not be functionally evaluated as the conditions of use could not be replicated (i.E.Mr imaging with parameters used during procedure).Per the image review performed by healthcare provider, an artifact was identified in the mr image provided.As such, the investigation is confirmed for the reported artifact.Per the ghiatas instructions for use, "non-clinical testing has demonstrated that the mr ghiatas® localization wire is mr conditional.It can be scanned safely under the following conditions: static magnetic field of 3-tesla or less spatial gradient field of 720-gauss/cm or less in non-clinical testing, the mr ghiatas® localization wire product codes produced a temperature rise of less than +0.9°c at a maximum mr system reported whole body averaged specific body absorption rate (sar) of 3-w/kg of 15-minutes of mr scanning in a 3-tesla, signa mr system (excite platform; g3.0-052b software, ge healthcare, milwaukee, wi).Mr image quality may be compromised if the area of interest is in the exact same area or relatively close to the position of the mr ghiatas® localization wire.Therefore, it may be necessary to optimize mr imaging parameters for the presence of this metallic implant." as such, it is possible that imaging parameters contributed to the reported artifact.However, the definitive root cause could not be determined based upon available information.Per the image review, it is also possible that the implanted biopsy clip contributed to the reported artifact.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that post placement of a localization wire, an artifact allegedly was found on mri imaging.Reportedly, the patient went to the operating room to remove the localization wire.It was further reported that there was no any additional intervention was required.The current patient status is unknown.

Brand Name
GHIATAS BREAST LOCALIZATION WIRE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8842928
Report Number2020394-2019-02020
Device Sequence Number19234113
Product Code GDF
UDI-Device Identifier00801741079917
UDI-Public(01)00801741079917
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
E149699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number475201
Device Catalogue Number475201
Device Lot NumberREDR2967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age48 YR
Patient Weight68